Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

June 28, 2021Kimball County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Jun 28, 2021, 10:38 AM MDT for Kimball County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 10:38 AM MDT (16:38 UTC)
Expired
Jun 28, 2021, 11:15 AM MDT
In force
37 min
Issued by
NWS Cheyenne, WY

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 107 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

952 
WWUS85 KCYS 281638
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
1038 AM MDT Mon Jun 28 2021
 
NEZ054-281715-
Kimball NE-
1038 AM MDT Mon Jun 28 2021

...SPECIAL WEATHER STATEMENT...

At 1037 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Dix, or 10 miles southeast of Kimball. This storm was
moving south at 5 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Kimball County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4116 10357 4116 10348 4105 10344 4105 10360
TIME...MOT...LOC 1637Z 356DEG 4KT 4113 10353 

$$

Jamski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 28, 4:15 AM MDT, 6 hours 23 minutes earlier.

Area forecast discussion, Jun 28, 4:15 AM MDT, 6 hours 23 minutes before
Area Forecast Discussion...Correction
National Weather Service Cheyenne WY
415 AM MDT Mon Jun 28 2021

.SHORT TERM...(Today through Wednesday)
Issued at 402 AM MDT Mon Jun 28 2021

Upper air analysis depicts that the omega blocking pattern is still
in effect across from British Columbia Canada into the Great Basin,
and upper troughing over the Great Plains. As the upper level
trough begins to transition towards the east, surface upslope
winds should aid in the development of fog across the Laramie
Range. Precipitation chances remain on track for later today as
some smaller scale disturbances track southwards across the CWA.
Rain showers are expected to be isolated and widely scattered as
most of the stronger vort energy shifts eastward. Not too many
concerns outside of general thunder with weak shear and SBCAPE
values remain below 500 J/kg. Might see a lightning strike or two
associated with any system that develop. However, confidence is
lower compared to yesterday with SBCAPE values struggling to reach
above 100 J/kg. Slight chance for afternoon showers and
thunderstorms persist through the forecast period along the I-80
corridor primarily from some weak embedded shortwaves in the main
flow and vorticity spin-up. Otherwise, influence of the weakening
ridge over the Pacific Northwest and the departure of the trough
that has kept our region below seasonable temperatures should
widely dry out the region as temperatures slowing begin to recover
through Wednesday.

.LONG TERM...(Wednesday night through Sunday)
Issued at 402 AM MDT Mon Jun 28 2021

Very few changes in the Long Range weather pattern, with all models
continuing to show the dominant Omega Block remaining over the
western quarter of the United States. Models do hint at the
development of a Rex Block over time as the upper level high
attempts to nudge eastward and a deep upper level low develops over
the eastern United States, but this trend will be slow and will
likely result in very little difference in the prevailing weather
conditions across southeast Wyoming and western Nebraska into next
weekend. There is moderate - high confidence that a slow warming
trend will take place over the region as the upper level high/ridge
axis slides into the Front Range. This will mean high temperatures
climbing into the 80s to low 90s across most of the area by Friday
and Saturday instead of daytime temperatures struggling to reach 70
degrees, which has been the case over the last several days.

Expect a continuation of daily showers and isolated to perhaps
widely scattered thunderstorms, each day, through the forecast
period. The combination of cool northerly flow, llvl convergence
near the mountains, and some boundary layer instability will be
enough for some locally heavier showers and gusty winds. At this
time, the probability for severe weather is very low as models show
CAPE values below 1000 j/kg and weak shear each day as the ridge
axis moves eastward. However, strong thunderstorms will be possible
each day after Thursday with the overall warming trend. Kept POP
between 30 to 50 percent each day, mainly for the southern portion
of the area near the I-80 corridor and Colorado border.

&&

.AVIATION...(For the 12Z TAFS through Tuesday morning)
Issued at 310 AM MDT Mon Jun 28 2021

Patchy fog near KLAR will be the primary Aviation concern this
morning, with VIS fluctuating between 1 to 4 miles through sunrise
before lifting by 14z. Otherwise, expect scattered showers with a
slight chance of thunder for all terminals, except for KRWL, after
18z this afternoon. Brief heavy rainfall and gusty winds are
possible with any thunderstorms.

HAZARDS/WEATHER TRENDS: Prevailing MVFR conditions at KLAR with
occasional IFR CIGS/VIS at times through 14z. Any fog should lift
quickly after sunrise with VFR prevailing through the rest of the
day. VFR conditions will prevail for all other terminals through
late this evening with brief MVFR conditions in and near rain
showers and thunderstorms.

&&

.FIRE WEATHER...
Issued at 402 AM MDT Mon Jun 28 2021

The cool and unsettled weather pattern will continue through Monday
with a upper ridge to the west and upper trough to the east. Weak
disturbances aloft will produce isolated to scattered showers and
thunderstorms. Warmer temperatures will return Tuesday and last
through the end of the week. Widely scattered afternoon and early
evening showers and thunderstorms are forecast across the southern
Nebraska Panhandle and portions of southeast Wyoming. Minimum
humidities will fall to around 15 percent late this week across
lower elevations of Carbon County, however wind speeds will be
less than 25 mph.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...MD
LONG TERM...TJT
AVIATION...TJT
FIRE WEATHER...MAJ
Hazardous weather outlook, Jun 28, 6:01 AM MDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
601 AM MDT Mon Jun 28 2021

NEZ002-003-019>021-054-055-095-096-WYZ101>111-113-117>119-291215-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Upper North Platte River Basin-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
601 AM MDT Mon Jun 28 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered thunderstorms will develop this afternoon
and evening. The threat for severe weather is low.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Chances for showers and thunderstorms will continue through
the week. The threat for severe weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ112-114-291215-
Sierra Madre Range-Snowy Range-
601 AM MDT Mon Jun 28 2021

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered thunderstorms will develop this afternoon
and evening, and potentially move over the Mullen burn scar.
Avoid recently burned areas due to the risk for flash flooding or
debris flows in heavy rain.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Chances for showers and thunderstorms will continue through
the week.

.Spotter information statement...

Spotter activation will not be needed.

WYZ115-116-291215-
Laramie Valley-South Laramie Range-
601 AM MDT Mon Jun 28 2021

This hazardous weather outlook is for portions of southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered thunderstorms will develop this afternoon
and evening. Patchy fog is expected to continue through the early
morning hours. The threat for severe weather is low.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Chances for showers and thunderstorms will continue through
the week. The threat for severe weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 28, 10:38 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1038 AM MDT Mon Jun 28 2021

NEZ054-281715-
Kimball NE-
1038 AM MDT Mon Jun 28 2021

...SPECIAL WEATHER STATEMENT...

At 1037 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Dix, or 10 miles southeast of Kimball. This storm was
moving south at 5 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Kimball County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4116 10357 4116 10348 4105 10344 4105 10360
TIME...MOT...LOC 1637Z 356DEG 4KT 4113 10353

Jamski

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.